Discussions that mention xolair

Asthma board


JustDave4now,

I would suggest you and your wife discuss your concerns with her pulmonary dr immediately. Personally, I would avoid this drug like the plague. I have heard that it can cause cancer as well as a life-threatening allergic reaction (anaphylaxis). Just two days ago the makers of Xolair put black box warnings on the drug's packaging. In February this year, the FDA had requested the black box warnings, which are the FDA's sternest warning for prescription drug labels. The FDA says both new users and "old" users (patients on Xolair for over a year) can get anaphylaxis. You might want to seriously consider an epipen, which is a portable injection of epinephrine. Epinephrine is what the hospital ERs use on a person with a severe asthma attack or severe allergic reaction. You would use this "pen" immediately if an episode of anaphylaxis occurs--don't wait for the paramedics or getting her to the hospital. Look up "epipen" online.

I am thinking maybe there are alternative/holistic options. I don't know.

My thoughts and prayers are with you both.